Ohio, 2007

Damaging Wind in Ohio, May 31, 2007

May 31, 2007 · NWS CLE · 1 event in 1 county or zone

A severe thunderstorm developed in Trumbull County during the afternoon of the 31st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A severe thunderstorm developed in Trumbull County during the afternoon of the 31st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 31, 2:23 PM EST, 3 hours 7 minutes earlier.

Area forecast discussion, May 31, 2:23 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
323 PM EDT THU MAY 31 2007

.SYNOPSIS...
NEGATIVELY TILTED UPPER RIDGE FROM THE CAROLINAS INTO THE GREAT
LAKES WILL WEAKEN IN PLACE THROUGH SATURDAY BEFORE DRIFTING SLOWLY
EAST SUNDAY AND MONDAY. THIS WILL ALLOW THE UPPER LOW CURRENTLY
OVER THE DAKOTAS TO MOVE INTO THE LOWER LAKES BY SUNDAY AND MONDAY
AS IT OPENS AND WEAKENS. TUESDAY AND WEDNESDAY THE UPPER TROUGH
ACROSS THE GREAT LAKES WILL LIFT EAST AS A WEAK UPPER RIDGE BUILDS
BACK INTO THE CENTRAL US. WEDNESDAY AND THURSDAY THE UPPER RIDGE
WILL MOVE ACROSS THE GREAT LAKES. MAIN SURFACE FEATURES INCLUDE A
COLD FRONT PASSAGE ON MONDAY AND ANOTHER ON TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WEAK FORCING BUT VERY UNSTABLE CONDITIONS ALONG A THETA E RIDGE
AXIS ALLOWING TSTMS TO DEVELOP ACROSS THE EASTERN HALF OF THE
STATE THIS AFTERNOON WITH THE INSTABILITY AXIS CURVING EAST INTO
NWRN PA ALONG THE LAKE BREEZE. STABLE AIR ACROSS THE LAKE KEEPING MOST
OF THE CONVECTION OFF THE WATER. THUNDERSTORMS MOVING VERY SLOWLY
ALTHOUGH THERE IS A SLIGHT NNE DRIFT. SOME OF THE MORE SLOWLY
MOVING TSTMS ARE RESPONSIBLE FOR SEVERAL INCHES OF RAIN BASED ONLY ON
RADAR ESTIMATES. FOR THIS EVENING BELIEVE SOME OF THE CONVECTION
WILL DRIFT OR DEVELOP ACROSS THE EASTERN COUNTIES...ALTHOUGH
AGAIN...WITH LIMITED FORCING EXPECT ACTIVITY TO BE LARGELY
DIURNAL. FOR THE EVENING WILL INCLUDE A MENTION OF LOCALLY HEAVY
RAINFALL GIVEN THEIR SLOW MOVEMENT IF THEY DO DEVELOP/MOVE IN. FOR
THE REST OF THE NIGHT WILL CONTINUE WITH CHC POPS IN THE WEST.
NAM12 SHOWS AN UPPER SHORT WAVE MOVING INTO THE AREA FROM THE
SOUTHWEST ASSOCIATED WITH DEEPER MOISTURE. SATELLITE SHOWS DEEP
MOISTURE IN PLACE WHICH WILL BE MOVING INTO THE AREA. DEEP
CONVECTION IS LIMITED IN THE AREA TO OUR WEST ALTHOUGH THERE ARE
SHOWERS. PREVIOUS NIGHTS FWC/MAV GUIDANCE HAS BEEN A COUPLE
DEGREES TOO COOL SO WILL GO CLOSER TO THE WARMER MET NUMBERS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
PATTERN CONTINUES TO SLOWLY DETERIORATE THROUGH THE WEEKEND AS THE
UPPER RIDGE WEAKENS AND BEGINS TO MOVE EAST. THIS WILL ALLOW MORE
UPPER DYNAMICS TO MOVE INTO THE AREA FROM THE SOUTHWEST AHEAD OF
THE UPPER CLOSED LOW MOVING TOWARD THE AREA. WILL NEED TO KEEP
CHC POPS FOR SHWRS AND TSTMS IN THE FORECAST THROUGH SATURDAY.
NO BIG AIRMASS CHANGE TO EXPECT NO BIG TEMP CHANGE THROUGH SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SATURDAY NIGHT AND SUNDAY NAM SHOWS AN UPPER WAVE MOVING NNE OUT
OF THE GULF COAST STATES PHASING WITH ENERGY FROM THE UPPER LOW
MOVING TOWARD THE AREA FROM THE WEST. MODELS DEVELOP DEEP MOISTURE
AND LIFT ARE THIS AREA MOVES NORTH THROUGH THE TENNESSEE AND OHIO
VALLEYS SATURDAY NIGHT THROUGH SUNDAY NIGHT. WILL BOOST POPS TO
HIGH CHANCE SATURDAY NIGHT AND UP TO LIKELY SUNDAY THROUGH MONDAY.
TUESDAY WEDNESDAY AND THURSDAY WILL BE UNSETTLED AS THE COOL UPPER
NWLY FLOW BACKS TO LARGELY ZONAL FLOW BY MID WEEK. WILL CONTINUE
TO SEE SCATTERED SHOWERS GIVEN MOISTURE IN PLACE AND PASSING UPPER
WAVES BUT EXPECT WITH LESS OF A CHANCE OF THUNDER AFTER MONDAY IN
THE COOLER AIR. AFTER A COOL DOWN MONDAY THROUGH WEDNESDAY WOULD
EXPECT A RECOVERY IN TEMPS THURSDAY AND BEYOND AS HEIGHTS RECOVER.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
PRETTY QUIET WX OVER TAF SITES RIGHT NOW BUT STORMS CONT TO
DEVELOP JUST E AND S OF AREA. DEWPOINTS IN NW OH HAVE DROPPED
CONSIDERABLY TODAY AS MIXING HAS OCCURRED IN THE LOWER ATMOSPHERE.
FURTHER E A DIFFERENT STORY AS BETTER LOW LEVEL MOIST REMAINS IN
PLACE. 12Z MODELS CONT TO SUGGEST CAPES AT OR ABOVE 2000 J/KG FROM
KCAK TO KERI AND E THIS AFT. AT THE SAME TIME...UPPER DISTURBANCE
ON WATER VAPOR SET TO MOVE ACROSS NRN OH LATER THIS AFT.
SO...EXPECT ACTIVITY TO INCR A LITTLE IN NE OH. WILL GO WITH A
TEMPO FOR THUNDER FOR A FEW HOURS AT BOTH KCAK AND KYNG. WILL
JUST GO WITH A VICINITY MENTION AT KERI WHICH SHOULD BE PROTECTED
BY A LAKE SHADOW. LATEST GUID CONTS TO ADVERTISE A GRADUAL
INCREASE IN MOISTURE DURING PERIOD SO WILL GO WITH FIRST HIGH AND
THEN MID LEVEL CIGS THRU THE PERIOD. SOME MVFR FOG/HAZE A GOOD BET
LATE TONIGHT.

&&

.MARINE...
A WEAK PRES GRADIENT WILL CONTINUE AS HIGH PRES REMAINS IN CONTROL.
ONSHORE FLOW FROM LAKE BREEZE WILL ONCE AGAIN DEVELOP THIS AFTERNOON
THEN TURN BACK SOUTHERLY WITH THE STANDARD DIUNRAL CYCLE. PERHAPS A
FEW STORMS WILL POP UP NEAR THE NEARSHORE WATERS THIS AFTERNOON BUT
THEY SHOULD BE ISOLATED AT BEST. BETTER CHANCE OF STORMS THIS
WEEKEND. GRADIENT STAYS WEAK THROUGH SATURDAY BEFORE A COLD FRONT
MOVES ACROSS LAKE ERIE SUNDAY. SMALL CRAFT ADVISORY CONDITIONS NOT
EXPECTED THRU SATURDAY WITH THE EXCEPTION OF POSSIBLE HIGHER
WIND/WAVES NEAR STORMS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...KUBINA
MARINE...MRD
Hazardous weather outlook, May 31, 4:37 AM EST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
537 AM EDT THU MAY 31 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-010945-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
537 AM EDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

The radar

The Cleveland radar (KCLE), 79 km away, was scanning. The volume nearest the first event began at 22:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Trumbull

When
May 31, 5:30 PM EST
Where
Trumbull County, 0.87 mi NE of Newton Falls
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.189, -80.968

Two large limbs were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31634.